MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Codes Material Opacification (1426); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: no applicable as the lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A male patient initially reported that he is having issues when he lays down, or when he reclines.He stated he loses his reading ability and his doctor is not sure what the cause can be.Through follow up with the patient it was further clarified that the issue only occurs when he leans back or lays down.He also reported being able to see the circle on the lens especially at dusk and at night.When asked if they were an issue, he stated it was a distraction.He is scheduled this week to have a capsulotomy.The back of his lens is partly cloudy and the doctor will use a yag (yttrium aluminium garnet) laser to make a hole in the lens to clear up his vision.The lens was inserted in his right eye.Follow up with the clinic was conducted.There are no plans to remove the lens but a yag capsulotomy was performed on (b)(6) 2017.Patient seems ok after the yag capsulotomy.Next follow-up will be in (b)(6).No other information was provided.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6555900
Report Number9614546-2017-00389
Device Sequence Number533329
Product Code POE
UDI-Device Identifier05050474591752
UDI-Public(01)05050474591752(17)210810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/10/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0155
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1